How long will I be bleeding heavily after Mirena coil fitting?
Three weeks ago I got the Mirena coil. It was inserted on the last day of my period. The cramps for the next week were terrible so I went back to the doctor who checked the strings and said it was fine, gave me painkillers, and sent me on my way. The cramps stopped 2 days later. 10 days ago I started bleeding heavily, 2.5 weeks before my period was due. This bleeding is quite heavy and is showing no sign of stopping. I got the Mirena to ease my heavy periods. I think I regret my decision getting the Mirena coil. I still have slight cramps, no energy or motivation. What should I do?
Medically reviewed by Drugs.com Last updated on Apr 16, 2019.
Official Answerby Drugs.com
Some women can have prolonged bleeding after Mirena is inserted.
The manufacturer says that in the first 3 to 6 months your period may be irregular, or your period may be heavier at first and the number of bleeding days may increase, or you may have frequent spotting or light bleeding.
A few women may find that their periods are heavier than normal. Some women have heavy bleeding during this time.
You should call your health care provider if your period continues to be heavier than usual.
Please see the links below - the first has reviews that you may find useful.
Related Medical Questions
- What is the difference between Kyleena, Liletta, Skyla and Mirena?
- Mirena - has anyone else experienced a brown discharge?
- ParaGard vs Mirena: What's the difference?
- What are the side effects of IUDs?
- How long after having a Depo Provera shot can you have unprotected sex?
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)